Thyroid Disorders Community
stop taking 50mcg levothyroxin(levothyroxine)
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

stop taking 50mcg levothyroxin(levothyroxine)

23yrs old, found low levels t4 , my doctor prescribed 50mcg to start out with 5months ago, and levels went to normal, but still have problems with ears ringing and cracking, stiff neck, headaches, eyes feel drowsy and are sometimes mildly jaundiced, hard to concentrate with some sort of brain fog, etc, overall do not feel right. My question is could I stop taking the 50mcg of levothyroxin (levothyroxine), and if so how long to retest and is it safe, because i recently went to a ENT for ringing and cracking problems in ears and everything looked fine from audiogram and physical examination of ears, and then ent specialist considered me stopping the levothyroxine as well, also my bilirubin was a shade high too a few months ago.

I was just wondering if these symptoms could be from the medication and if stopping them is ok at such a low dose?
Related Discussions
5 Comments Post a Comment
Blank
Avatar_n_tn
No, I would not stop the 50 mcg Lev since all of your symptoms are still there.  I don't think the 50 mcg Lev will cause those symptoms. If you can post your thyroid blood test here, may be we can give you better suggestions..
Blank
97628_tn?1204465633
This is something to discuss with the rxing doctor after having new levels taken. If you are doctor-induced hyperthyroid ( I was and still am months after stopping) they generally lower dose or take you off for a while to see what happens. Dont do it without consulting the doc .
Many people are quite sensitive to what goes into their bodies and if you were not truly hypo to begin with, it could be even more possible it's that. Or not.
Less than 6.25 mg of Toprol took me from daily 100+ resting heart rate (hyper after all) to 62 bpm. Cardiologist said he didn't even know it was possible at that low a dose.
Turns out it is.
Blank
314892_tn?1264627503
What are your levels after being on this dose for 5 months? What were they to start? What dose doctor say about symptoms?
Blank
Avatar_n_tn
my mum reckons she gets symptoms like yours when her dosage is too high, although they could also be from other stuff.
you might need to reduce your dosage but maybe not stop taking it altogether.
i only take 12.5mcg/day - had to explain to the doctors that 50mcg was making me so sick i couldnt even walk up the stairs, but that taking nothing makes me really hypo. anyways, 50mcg is not a low dose for everyone.
i would suggest posting your blood test results if you have them.
Blank
Avatar_n_tn
Just got lab results today, and bilirubin was a little high at 2.1 and tsh levels were 1.611 and they told me to continue the 50mcg dose for three more months, but i am still dumbfounded why i have these symptoms. What would cause my bilirubin to be just a little bit higher than normal?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Thyroid Answerers
168348_tn?1379360675
Blank
ChitChatNine
Avatar_m_tn
Blank
gimel
MI
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
657231_tn?1390151580
Blank
rumpled
Northern, NJ